• Users Online: 130
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2021  |  Volume : 33  |  Issue : 1  |  Page : 6-11

Intraocular pressure changes after intravitreal bevacizumab or ranibizumab injection: A retrospective study


1 Department of Glaucoma, Anand Eye Institute, Hyderabad, Telangana, India
2 Department of Retina, Anand Eye Institute, Hyderabad, Telangana, India
3 Department of Statistics, Apollo Institute of Medical Sciences and Research, Hyderabad, Telangana, India

Correspondence Address:
Tarannum Mansoori
Department of Glaucoma, Sita Lakhsmi Eye Center, Anand Eye Institute, 7.147/1, Nagendra Nagar Colony, Habsiguda, Hyderabad . 500 007, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/JOCO.JOCO_5_20

Rights and Permissions

Purpose: To determine intraocular pressure (IOP) changes after intravitreal bevacizumab or ranibizumab injection administered for various retinal disorders. Methods: A retrospective chart review of 796 eyes of 574 patients receiving intravitreal ranibizumab (0.5 mg) and/or bevacizumab (1.25 mg) injection for different retinal diseases from March 2009 to December 2016 was performed. Ocular hypertension (OHT) was defined as IOP >21 mmHg or an increase in IOP of >5 mmHg from the baseline. IOP at the baseline and at various time periods after the injection was evaluated in the injected eyes and fellow control eyes. Results: One hundred and thirty-one eyes received either a single dose of bevacizumab or ranibizumab intravitreal injection unilaterally, 222 patients received single injection in both the eyes (n = 444 eyes), and 221 eyes received multiple doses of the injection. OHT was noted in 11 eyes (1.38%), of which 3 eyes (0.38%) had transient OHT and 8 eyes (1%) had delayed and sustained OHT and among them, 3 eyes (0.4%) progressed to glaucoma. Preinjection IOP was significantly higher in the treated eyes when compared to the control untreated eyes (P = 0.006). Conclusions: Incidence of delayed and sustained OHT is low after a single or multiple intravitreal bevacizumab and ranibizumab injections. Clinicians should be aware of possibility of OHT or glaucoma after the procedure.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed370    
    Printed16    
    Emailed0    
    PDF Downloaded58    
    Comments [Add]    

Recommend this journal